Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

HIV Drug ResistanceHIV Drug Resistance
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Lamivudine (not) resistant after 6 months
Oct 17, 2001

I have been on 300mg/day of lamivudine for 6 months for treatment of Hepatitis B. It is the only medication I have ever been on for HBV or HIV. When I began the medication my HIV viral load was at very low at 190, 6 months later I am undetectable. I'm taking the lamivudine solely for the hepatitis, but I'm surprised that my HIV hasn't become resistant to it yet since your reply to another question was that lamivudine monotherapy usually leads to resistance in a few weeks to a few days. Can you tell me more about resistance to this drug?

Response from Dr. Little

If your HIV viral load was really 190 before you started taking lamivudine, then the normal fluctiation of your viral load (off of any antiretroviral medications) would almost certainly result in many of your viral loads being undetectable. The thing that drives the development of drug resistance is viral replication - which you have very little of. Your immune system seems to be doing a first rate job of controlling your viral replication without standard antiretroviral medications. If your HIV viral load ever did increase to any sustained level greater than 1000, I would expect you to rapidly develop drug resistance to lamivudine (if you do not already have this). The good news is, it doesn't sound like you really need antiretrovirals at the present time.


Previous
Scared of Becoming Resistant
Next
Resistences to azt & ddc

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement